Alert archive / Vermont / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 47, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 1, 2001, 3:55 PM EDT for Windham County, Vermont. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 1, 2001, 3:55 PM EDT (19:55 UTC)
- Expired
- Jul 1, 2001, 5:00 PM EDT
- In force
- 65 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
County Windham County, VT
The radar
The Albany radar (KENX), 119 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 4:02 PM EDT | Thunderstorm Wind | Stratton, VT | |
| Jul 1, 4:25 PM EDT | Thunderstorm Wind | South Newfane, VT |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 10:30 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jul 1, 2:15 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1136 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
483 WUUS51 KALY 011955 SVRALY VTC025-012100- BULLETIN - EAS ACTIVATION REQUIRED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 355 PM EDT SUN JUL 1 2001 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WINDHAM COUNTY IN SOUTHERN VERMONT * UNTIL 500 PM EDT * AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 11 MILES WEST OF LONDONDERRY TO 16 MILES WEST OF SOMERSET...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... LONDONDERRY AND STRATTON AT 415 PM EDT WEST WARDSBORO AT 420 PM EDT JAMAICA AND SOMERSET AT 425 PM EDT WINDHAM AT 430 PM EDT TOWNSHEND AT 440 PM EDT GRAFTON AND WEST DOVER AT 445 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND VERY HEAVY RAIN. PEOPLE OUTSIDE SHOULD MOVE TO A SUBSTANTIAL SHELTER NOW. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:25 PM EDT, 30 minutes earlier.
Area forecast discussion, Jul 1, 3:25 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 325 PM EDT SUN JUL 1 2001 CDFNT KOGS-KFIG-KDAY AT 18Z WITH MULTIPLE LNS OF TSTMS ON KENX RADAR. SFC PRES GRAD TIGHTEST ABT 150 MI BEHIND FNT AND MODELS INDICATE GOOD DVV...THAT GRAD WL ASSIST IN KEEPING BOTTOM FROM DROPPING OUT TEMPWISE TNGT. CYTS REPORTED A RASN MIX BEHIND POST-FNTL TROF WHILE HI PRES NR ND/MN BDR. PROGGED POSITION OF CDFNT IN LN WITH RUNS OF YDA INTO KHPN BY 00Z THIS EVNG. MODEL CONSENSUS DEPICTS HI PRES MOVG INTO SRN LK MI VCNTY AT 12Z MON...THENCE INTO NE OH AND ERN VA AT 00Z TUE...WITH NW GRAD DMNSHG BY THAT TIME. NEXT REINFORCING CDFNT PASSES PER AVN RUN WED EVNG INTO ERY THU. MCKINLEY/~GJM .ALY...NY ERN/VT EXTRM SRN/MA EXTRM WRN/CT NW...NONE.
In the hours before
Local storm report, Jul 1, 2:07 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
207 PM EDT SUN JUL 01 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 PM LATHAM NY WIND DAMAGE
07/01/01 ALBANY SEVERAL TREES DOWN
1211 PM SPEIGLETOWN NY .88 INCH HAIL
07/01/01 RENSSELAER
1211 PM SPEIGLETOWN NY .75 INCH HAIL
07/01/01 RENSSELAER
0151 PM WEST SAND LAKE NY 1 INCH HAIL
07/01/01 RENSSELAER
0151 PM AVERILL PARK NY .75 INCH HAIL
07/01/01 RENSSELAER
0153 PM POESTENKILL NY 1 INCH HAIL
07/01/01 RENSSELAER
0200 PM AVERILL PARK NY 2 INCH HAIL
07/01/01 RENSSELAERLocal storm report, Jul 1, 2:09 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
209 PM EDT SUN JUL 01 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 PM LATHAM NY WIND DAMAGE
07/01/01 ALBANY SEVERAL TREES DOWN
1211 PM SPEIGLETOWN NY .88 INCH HAIL
07/01/01 RENSSELAER
1211 PM SPEIGLETOWN NY .75 INCH HAIL
07/01/01 RENSSELAER
0151 PM WEST SAND LAKE NY 1 INCH HAIL
07/01/01 RENSSELAER
0151 PM AVERILL PARK NY .75 INCH HAIL
07/01/01 RENSSELAER
0153 PM POESTENKILL NY 1 INCH HAIL
07/01/01 RENSSELAER
0200 PM AVERILL PARK NY 2 INCH HAIL
07/01/01 RENSSELAERLocal storm report, Jul 1, 2:37 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
237 PM EDT SUN JUL 01 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0225 PM GUILDERLAND CENTER NY WIND DAMAGE
07/01/01 ALBANY TREES DOWN AND QUARTER
HAILLocal storm report, Jul 1, 3:03 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
303 PM EDT SUN JUL 01 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0244 PM GLEN NY WIND DAMAGE
07/01/01 MONTGOMERY TREES
0244 PM GLEN NY WIND DAMAGE
07/01/01 MONTGOMERY 2 TREES DOWN
0247 PM JOHNSTOWN NY WIND DAMAGE
07/01/01 FULTON SMALL TREES DOWN - DIME
HAIL
0257 PM ROTTERDAM NY WIND DAMAGE
07/01/01 SCHENECTADY LARGE TREES LIMBS DOWN
0300 PM COLONIE NY WIND DAMAGE
07/01/01 ALBANY NUMEROUS TREES DOWNLocal storm report, Jul 1, 3:34 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
334 PM EDT SUN JUL 01 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM GLENVILLE NY WIND DAMAGE
07/01/01 SCHENECTADY 2 TREES DOWN ON TWO
SEPARATE HOMES
0320 PM MILTON CENTER NY WIND DAMAGE
07/01/01 SARATOGA TREES DOWNLocal storm report, Jul 1, 3:40 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
340 PM EDT SUN JUL 01 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM AMSTERDAM NY WIND DAMAGE
07/01/01 MONTGOMERY TREES DOWN
0330 PM TROY NY WIND DAMAGE
07/01/01 RENSSELAER TREES AND WIRES DOWNThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 12:00 PM EDT | Severe Thunderstorm Warning | ALY | Bennington | 60 min |
| Jul 1, 3:17 PM EDT | Severe Thunderstorm Warning | ALY | Bennington | 73 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.